Jump to content

Blimeygirl: The nightmare that is Pristiq


Blimeygirl

Recommended Posts

Hello all - I am grateful to find this forum and to know that others have weathered the storm and lived to tell about it.

 

I was prescribed Pristiq (50mg) in April 2009 for post-partum depression(PPD)and generalized anxiety after the birth of my son (March 2009). My MD (at the time) had samples from the drug company and told me 'here take these, they are new' (she never told me they were related to Effexor either, a drug I had once tried and discounted). They did help but I was still having issues about 4 weeks later so I was advised to bump the dosage to 100mg. I was on 100mg from around June 2009 until last summer (2012) when I decided to try to wean off.

 

Imagine my surprise when I learned that there is NO weaning protocol for this drug. My MD (different than prescribing MD) last summer told me to try doing a couple days on couple days off scenario, which did not work. Eventually, after trial and error and the horrible brain zaps and debilitating symptoms, I ended up cutting the pills. She told me it was the only way. Another doc I was seeing at the time (a specialist for something else) told me that I should take Prozac and then wean off Pristiq and then wean off Prozac. Not something I was really in the mood for since I had really started a major clean living regime. I didn't want to add anything else to the mix.

 

I was able to move to 50mg last summer by cutting the pills, without major ill effects. I was on 50mg throughout winter as I suffer from SAD and did not want to wean before now. I have a new MD who knows absolutely nothing about this drug and told me to 'do what I think works best'.

 

Earlier this month, I went to a 25mg scenario by cutting the 50mg in half. Again it seemed to go reasonably well, so much so that I forgot to take a half pill one day. That was last Saturday. This week I then tried a cold turkey wean and by last night I felt like I may need to be hospitalized because of the physical side effects (brain zaps, horrible nausea, dizziness/vertigo, general fatigue (hungover feeling), heart palpitations and jittery) although emotionally I feel 'ok' (I will never feel 100% emotionally well until I am OFF this drug because my biggest source of anxiety is actually being ON this drug)

 

Last night I reinstated, I took 1/4 of a pill and felt well enough to go to the gym at lunch today. Not great, not completely well, but much better. I can feel the half life wearing off now, this afternoon as I type this. I'm starting to feel ugly again.

 

So my husband (great support) is trying to help me get off this roundabout and we are trying to work out the best way to continue this wean.

 

I'd appreciate any thoughts or direction...I have read a lot of the information but quite frankly, the entire process and amount of stuff to read and comprehend is overwhelming.

 

Thanks for reading.

Link to comment
  • Moderator Emeritus

Here's a topic on weaning off of Pristiq:

 

Tips for Tapering Off Pristiq

 

Because it's a time-released drug that can't be gradually reduced, many people switch over to Effexor to taper. Pristiq is a metabolite of Effexor so this works fairly well, but do be advised that they aren't of equivalent strength. In other words, 1 mg. of Pristiq isn't equal to 1 mg. Effexor.

 

I was on Pristiq for a short time and I think it's one of the nastiest antidepressants out there. It was far too energizing for me.

 

Welcome to the forum, Blimeygirl. You'll find lots of solid information and gentle, friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • 4 years later...

BG how ya doing these days.

Any update.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

It was a long road but I have been off the drug since I posted in 2013. In the end I had to cut the pills, even though they are slow-release.  I managed to get used to a few of the symptoms, the brain zaps were the worst of all.

 

So getting off can be done!  It's not easy and may require some sick days from work.  And a lot of support during the emotional ups and downs.  

Link to comment
  • 11 months later...
  • Moderator Emeritus

For anyone reading this topic, I have been tapering Pristiq using compounded capsules with slow release formula.

 

tips-for-tapering-off-pristiq-desvenlafaxine

 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy